Alert archive / North Carolina / Wind Advisories in 2009

Wind Advisory 3, NWS Raleigh, NC

April 3, 200931 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Apr 3, 2009, 4:10 AM EDT for 31 counties in North Carolina. It took effect at Apr 3, 2009, 9:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 4:10 AM EDT (08:10 UTC)
In effect from
Apr 3, 2009, 9:00 AM EDT
Expired
Apr 3, 2009, 7:58 PM EDT
In force
11 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 030810
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
410 AM EDT FRI APR 3 2009

...WINDY CONDITIONS EXPECTED TODAY...

.A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. STRONG
GUSTY WINDS WILL ACCOMPANY THE FRONT AND CONTINUE THROUGHOUT THE
AFTERNOON.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-032000-
/O.NEW.KRAH.WI.Y.0003.090403T1300Z-090404T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
410 AM EDT FRI APR 3 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EDT
THIS EVENING. 

SOUTHWESTERLY WINDS WILL INCREASE TO 20 TO 25 MPH THIS MORNING...
WITH GUSTS AS HIGH AS 35 TO 40 MPH POSSIBLE AS A STRONG COLD
FRONT CROSS CENTRAL NORTH CAROLINA. WINDS WILL REMAIN STRONG THIS
AFTERNOON BEHIND THE FRONT AS WINDS BECOME WESTERLY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION... A FEW DOWNED
TREES WILL BE POSSIBLE TODAY DO TO THE SATURATED SOILS FROM RECENT
RAINFALL.

$$

BSD/WSS
3 follow-up statements
000 
WWUS72 KRAH 031431
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1031 AM EDT FRI APR 3 2009

...WINDY CONDITIONS EXPECTED TODAY...

.A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. STRONG
GUSTY WINDS WILL ACCOMPANY THE FRONT AND CONTINUE THROUGHOUT THE
AFTERNOON.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-032230-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-090404T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1031 AM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

SUSTAINED WEST SOUTHWESTERLY WINDS WILL INCREASE TO BETWEEN 20
AND 25 MPH... WITH FREQUENT GUSTS BETWEEN 30 AND 40 MPH ACROSS
CENTRAL NORTH CAROLINA THIS AFTERNOON. THE WIND WILL GRADUALLY
SUBSIDE BY MID EVENING... BUT OCCASIONAL GUSTS TO NEAR 25 MPH WILL
REMAIN POSSIBLE THROUGH MIDNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION... A FEW
DOWNED TREES WILL BE POSSIBLE DO TO THE SATURATED SOILS FROM
RECENT RAINFALL... WHICH MAY CAUSE SOME POWER OUTAGES TODAY.

$$

MWS
000 
WWUS72 KRAH 031913
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT FRI APR 3 2009

...WINDY CONDITIONS EXPECTED TO CONTINUE INTO THIS EVENING...

.BEHIND A STRONG COLD FRONT...GUSTY WINDS WILL CONTINUE INTO THE
EVENING. 

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040100-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-090404T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
313 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

OCCASIONAL WESTERLY WIND GUSTS AROUND 35 MPH WILL CONTINUE FOR
THE REST OF THE AFTERNOON...DIMINISHING QUICKLY DURING THE EVENING
WITH THE APPROACH AND PASSAGE OF SUNSET. THERE COULD BE A FEW
GUSTS AS HIGH AS 40 MPH. DUE TO WET SOILS FROM RECENT RAINFALL...
THERE REMAINS THE POTENTIAL FOR A FEW DOWNED TREES.

THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION UNTIL THE
WINDS SUBSIDE. BE SURE TO STAY AWAY FROM ANY DOWNED POWER LINE.
STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

$$

DJF
000 
WWUS72 KRAH 032358
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT FRI APR 3 2009

...WIND ADVISORY CANCELED...

.WINDS CONTINUE TO DIMINISH AND THE WIND ADVISORY HAS BEEN CANCELED.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040100-
/O.CAN.KRAH.WI.Y.0003.000000T0000Z-090404T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
758 PM EDT FRI APR 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DIMINISHED TO WELL BELOW THE WIND ADVISORY
THRESHOLD THIS EVENING. THE WINDS ARE NOT EXPECTED TO REACH
ADVISORY CRITERIA FOR THE REMAINDER OF THE NIGHT. 

INSTEAD... BREEZY WEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 25 OR
30 MPH WILL BE COMMON THROUGH 1000 PM. THESE WINDS WILL TAIL OFF
TO AROUND 10 MPH BETWEEN 1200 AM AND 300 AM. 


$$

BADGETT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:25 AM EDT, 45 minutes earlier.

Area forecast discussion, Apr 3, 3:25 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 AM EDT FRI APR 3 2009

.SYNOPSIS...
A COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA THIS MORNING. STRONG
AND GUSTY WESTERLY WINDS ARE EXPECTED BEHIND THE FRONT LATE THIS
MORNING THROUGH THIS AFTERNOON. HIGH PRESSURE WILL BUILD INTO AND
SETTLE OVER THE AREA SATURDAY INTO SUNDAY.
&&

.NEAR TERM /THROUGH TODAY/...
AS OF 245 AM FRIDAY...

CHALLENGING FORECAST TODAY WITH TWO CONCERNS: SEVERE WEATHER THREAT
NOW THROUGH 13Z...MAINLY OVER THE FAR S-SE...AND HOW STRONG WINDS
WILL BE LATE THIS MORNING THROUGH EARLY EVENING.

DRIER AIR ADVECTING INTO REGION ALOFT AT THIS TIME WHILE VERY STRONG
VORT MAX CROSSING SE TN LIFTING NE. NEAR TERM MODEL PROGGS SUGGEST
THAT VORT MAX WEAKENS AS IT LIFTS NE INTO WV BY 12-15Z WITH SHEAR
AXIS CROSSING CENTRAL NC 12-15Z. THIS FEATURE HELPING TO INCREASE
LOW LEVEL SLY FLOW WITH LOW LEVEL JET OF 50KTS LIFTING ACROSS THE
EASTERN SANDHILLS AND SOUTHERN COASTAL PLAIN BETWEEN 10-14Z. 0-1KM
SHEAR QUITE HIGH (250-500 M2/S2). WHILE KINEMATICS SUPPORTIVE OF
SEVERE STORMS...LOW LEVEL INSTABILITY QUESTIONABLE. MUCAPE PROGGED
TO REACH 200-300 J/KG ALONG OUR SE-EASTERN FRINGE BETWEEN 12-15Z.
WILL NEED TO MONITOR CELLS DUE TO VERY STRONG SHEAR BUT LACK OF
INSTABILITY MAY DECREASE POTENTIAL FOR ROTATING UPDRAFTS. MAIN
WEATHER CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS. THIS WILL BE
DIFFICULT TO ASSESS IN FAST LOW LEVEL FLOW.

LATER THIS MORNING...INCREASING INSOLATION WILL AID TO MIX STRONGER
WINDS BETWEEN 3000-6000FT TO THE SURFACE. THIS WILL RESULT IN WIND
GUSTS APPROACHING 35-40KTS. DUE TO SATURATED TOP SOIL FROM RECENT
RAIN...WILL RECEIVE A FEW REPORTS OF DOWNED TREES OR POWER LINES
(SIMILAR TO LAST SUNDAY). WHILE A BORDERLINE EVENT...WILL ISSUE A
WIND ADVISORY FOR ALL OF CENTRAL NC FROM 9 AM-9 PM. MAX TEMPS TODAY
REMAIN MILD (AROUND 70 NW TO UPPER 70S COASTAL PLAIN)

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
AS OF 315 AM FRIDAY...

TONIGHT AND SATURDAY...STRONG SURFACE LOW WILL LIFT NE ACROSS THE
EASTERN LAKES TONIGHT. STILL EXPECT DECENT WINDS THIS EVENING WITH
GUSTS GRADUALLY SUBSIDING AFTER 03Z. MIXING OVERNIGHT WILL PREVENT
AIRMASS FROM REALIZING FULL COOLING POTENTIAL. WILL LEAN TOWARD
WARMER MOS NUMBERS FOR MIN TEMPS (MID 40S NW TO NEAR 50 SE).

WITH HIGH PRESSURE MOVING INTO REGION(AND ASSOCIATED SUBSIDENCE)
EXPECT PLENTY OF SUN ON SATURDAY. WHILE TEMPS WILL BE A FEW DEGREES
COOLER COMPARED TO TODAY. AFTERNOON TEMPS STILL MILD FOR EARLY
APRIL. WINDS WILL INITIALLY START OUT ON THE BREEZY SIDE BUT SHOULD
SUBSIDE BY MID AFTERNOON AS AREA BECOMES UNDER THE INFLUENCE OF THE
SURFACE RIDGE.M -WSS

SURFACE AND MID/UPPER LEVEL RIDGE AXIS WILL BE OVERHEAD FOR SATURDAY
NIGHT/SUNDAY MORNING PERIOD. THIS WILL LEAD TO GOOD RADIATIONAL
COOLING CONDITIONS...AS SKIES WILL BE CLEAR AND WINDS CALM. LOWS
SUNDAY MORNING ARE EXPECT TO RANGE FROM THE LOWER 40S ACROSS THE
NORTH TO UPPER 40S ACROSS THE SOUTH.

THE SURFACE AND MID/UPPER LEVEL RIDGE AXIS SHIFT OFFSHORE ON SUNDAY
AS A CLOSED MID/UPPER LOW TRACK ACROSS THE CENTRAL PLAINS INTO THE
MIDWEST. THIS WILL LEAD TO AN INCREASE IN MOISTURE ACROSS THE
AREA...MOSTLY IN THE FORM OF MID TO HIGH LEVEL CLOUDINESS.
HOWEVER... LOW LEVEL THICKNESS VALUES WILL CLIMB INTO THE 1370 AND
PERHAPS THE 1380 AND SOUTHERLY RETURN FLOW STRENGTHS DURING THE DAY
ALLOWING FOR WARMER AIR TO FILTER INTO THE REGION. THIS WILL TO
ANOTHER PLEASANT DAY ACROSS THE AREA... WITH TEMPERATURES CLIMBING
INTO THE MID TO UPPER 70S ACROSS THE CWA.

ON SUNDAY NIGHT THE CLOSED UPPER LEVEL LOW IS PROGGED TO TRACK INTO
THE OHIO VALLEY/SOUTHERN GREAT LAKES REGION... PROPELLING A SURFACE
COLD FRONT ACROSS THE MID ATLANTIC AND SOUTHEASTERN STATES MONDAY
MORNING. MODELS ARE FAIRLY CONSISTENT WITH BRINGING THE FRONT
THROUGH THE AREA AT AROUND 12Z MONDAY. HOWEVER... APPEAR WE WILL
ONLY HAVE A BRIEF WINDOW OF GOOD MOISTURE TRANSPORT OFF THE GULF.
MODEL CONTINUE TO INDICATE LOW LEVEL INSTABILITY REMAINING IN THE
SOUTHERN AND EASTERN PORTIONS OF THE AREA... SIMILAR TO PREVIOUS
FORECAST. FOR NOW WILL CONTINUE WITH CHANCE POPS AS THE EC AND NAM
ARE A BIT DRIER THAN THE GFS. WITH REGARD TO LOW TEMPS FOR MONDAY
MORNING... PLAN ON GOING ABOVE MOS GUIDANCE... AS A STRONG MOIST
SOUTHERLY FLOW SHOULD HOLD TEMPS IN THE MID 50S ACROSS THE NW TO
LOWER 60S ACROSS THE EAST...AND THIS MAY NOT BE WARM ENOUGH ACROSS
THE EAST. HOWEVER... WITH THE SYSTEM STILL SEVERAL DAYS OUT... WILL
HOLD OFF ON GOING ANY WARMER.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXIT THE REGION ON
MONDAY... BY EARLY AFTERNOON... AS WITH STRONG WESTERLY FLOW BEHIND
THE FRONT. THIS STRONG DOWNSLOPE FLOW WILL LIKELY OFFSET THE STRONG
CAA. HOWEVER... THIS WILL BE QUITE TRICKY. FOR NOW WILL GO WITH
HIGHS IN THE LOWER 60S ACROSS THE NORTHWEST TO NEAR 70 IN THE EAST.
HOWEVER... HIGHS MONDAY WILL DEPEND ON THE TIMING OF THE FRONT. -BSD

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
AS OF 320 AM FRIDAY...

WITH LOW LEVEL THICKNESS VALUES FALLING INTO THE 1290 METER RANGE BY
12Z TUESDAY... WE WILL LIKELY BE QUITE COLD. HOWEVER... GIVEN THE
EXPECT CLOUD COVER OVER THE REGION WITH REMAINING MOISTURE
ASSOCIATED WITH THE DEEP UPPER LEVEL LOW CENTERED OVER THE GREAT
LAKE REGION AND BL LAYER REMAINING MIXED...DO NOT EXPECT TEMPS TO
DROP AS LOW STATISTICAL GUIDANCE IS INDICATING. EXPECT LOW TO RANGE
FROM THE MID 30S IN THE NORTHWEST TO THE LOWER 40S IN THE EAST.

THE DEEP UPPER LEVEL LOW WILL CONTINUE TO PLAGUE THE REGION THROUGH
AT LEAST THROUGH WEDNESDAY MORNING WITH CLOUD COVER AND POSSIBLE
INSTABILITY SHOWERS AND OR SPRINKLES (MAINLY TUESDAY AFTERNOON) AS
THE EASTERN CONUS WILL BE UNDER THE INFLUENCE OF A DEEP MID/UPPER
LEVEL LOW. WITH LOW LEVEL THICKNESS VALUES REMAINING IN THE UPPER
1200S TO LOWER 1300S RANGE... EXPECT TEMPS WILL REMAIN WELL BELOW
NORMAL FOR THIS TIME OF YEAR. EXPECT HIGH TEMPS ON TUESDAY TO TOP
OUT IN THE LOWER TO MID 50S AND THIS MAY EVEN BE TO WARM STILL... AS
THICKNESS VALUES WOULD SUPPORT HIGH A BIT COOLER. LOWS FOR WEDNESDAY
MORNING TUMBLE INTO THE LOWER TO MID 30S. THUS... A FROST OR A
FREEZE APPEARS POSSIBLE FOR WEDNESDAY MORNING.

FOR WEDNESDAY AND WEDNESDAY NIGHT.. THE MID/UPPER LEVEL TROUGH AXIS
FINALLY MOVES EAST OF THE AREA... ALLOWING HEIGHTS TO BUILD. THIS
WILL ALLOW SKIES TO BEGIN TO CLEAR DUE TO SUBSIDENCE AND HIGH
TEMPERATURES TO RECOVER A BIT. HIGHS WEDNESDAY ARE EXPECTED TO RANGE
FROM THE MID 50S ACROSS THE NORTH TO NEAR 60 ACROSS THE SOUTH.
ANOTHER COOL TO COLD NIGHT WILL BE ON TAP FOR THE AREA ON WEDNESDAY
NIGHT/THURSDAY MORNING... AS SURFACE HIGH PRESSURE SETTLES OVER THE
SOUTHEASTERN U.S... PROVIDING THE AREA WITH CLEAR SKIES AND LIGHT
WINDS. THUS... THINK OVERNIGHT LOWS MAY BE A BIT COOLER THAN
INDICATED BY STATISTICAL GUIDANCE. EXPECT LOWS TO BOTTOM OUT IN THE
MID TO UPPER 30S.

WEAK MID LEVEL RIDGE AXIS BEGINS TO SHIFT EAST OF THE AREA ON
THURSDAY AND SURFACE HIGH PRESSURE MOVES OFFSHORE ALLOWING A
SOUTHERLY RETURN FLOW TO SET UP... AS ANOTHER STORM SYSTEM MOVES
INTO THE MIDDLE PORTIONS OF THE COUNTRY. THIS WILL ALLOW
TEMPERATURES TO MODERATE FURTHER... AND MOISTURE TO BEGIN INCREASING
ACROSS THE AREA. HIGH TEMPS ARE EXPECT TO RETURN TO NEAR NORMAL
VALUES. HIGH ARE GENERALLY EXPECTED TO BE IN THE MID TO UPPER 60S.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 155 AM FRIDAY...

DRIER AIR ALOFT HAS OVERSPREAD THE REGION SINCE 02Z
FRIDAY...DIMINISHING SHOWER COVERAGE. LOW LEVELS REMAIN QUITE MOIST
WITH CEILINGS BETWEEN 500-1500 FT ACROSS THE REGION. EXPECT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO MOVE NE ACROSS THE
REGION DURING THE NEXT FEW HOURS OUT AHEAD OF THE SURFACE COLD
FRONT. THE APPROACH OF THE FRONT WILL CAUSE SURFACE WINDS TO
INCREASE TO BETWEEN 12-20 MPH BETWEEN 08-12Z.

THE COLD FRONT WILL CROSS CENTRAL NC THIS MORNING. SW WINDS IN ITS
WAKE WILL BE QUITE STRING WITH SUSTAINED WINDS AROUND 20 MPH WITH
GUSTS 35-40 MPH PROBABLE. SKIES WILL DECREASE FROM THE SW BETWEEN
12-16Z WITH MOST TAF SITES CLEAR BY 20Z. WINDS WILL GRADUALLY VEER
TO A WEST DIRECTION BY ATE AFTERNOON AND CONTINUE THROUGH THE
EVENING. WIND SPEEDS BETWEEN 10-15 MPH EXPECTED OVERNIGHT.

HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY RESULTING IN
CLEAR SKIES. WEST-NORTHWEST WINDS 10-20 MPG PROBABLE WITH THE
STRONGEST WINDS EXPECTED AT RDU...RWI AND RZZ.

VFR CONDITIONS EXPECTED SATURDAY NIGHT THROUGH SUNDAY. NEXT FRONTAL
SYSTEM WILL AFFECT THE REGION LATE SUNDAY NIGHT INTO MONDAY. THIS
MAY LEAD TO A PERIOD OF MVFR CEILINGS. POTENTIAL FOR MVFR CEILINGS
TUESDAY A A COLD TROUGH ALOFT WILL BE POSITIONED OVERHEAD.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR
NCZ>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS/BSD
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Apr 2, 10:00 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1000 PM EDT THU APR 2 2009

NCZ007>011-021>027-038>041-073>076-083-084-031400-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
1000 PM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERAL BANDS OF HEAVY SHOWERS WITH ISOLATED ELEVATED THUNDERSTORMS
CAN BE EXPECTED OVERNIGHT THROUGH AROUND SUNRISE FRIDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME... AS THE RELATIVELY COOL AND
STABLE AIR MASS ALONG AND EAST OF THE BLUE RIDGE SHOULD GREATLY
WEAKEN ANY STORMS THAT APPROACH FROM THE WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDY CONDITIONS ARE EXPECTED DURING THE DAY FRIDAY...PARTICULARLY
DURING THE AFTERNOON HOURS. SOUTHWEST WINDS WILL BECOME SUSTAINED AT
15 TO 25 MPH... WITH GUSTS UP TO 35 MPH BY LATE MORNING... BECOMING
WESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH DURING THE
AFTERNOON.

WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. WITH A PREDOMINATELY WESTERLY WIND
DIRECTION... ROADS THAT RUN FROM NORTH TO SOUTH...SUCH AS INTERSTATE
77... AND PORTIONS OF INTERSTATE 85 WILL EXPERIENCE THE STRONGEST
CROSS WINDS.

ADDITIONALLY...WITH THE GROUND SATURATED FROM RECENT RAINFALL...
GUSTY WINDS DURING THE AFTERNOON MAY BE STRONG ENOUGH TO KNOCK DOWN
A FEW TREES...AND CAUSE ISOLATED POWER OUTAGES. A WIND ADVISORY MAY
BE NEEDED IN LATER FORECASTS FOR FRIDAY.

NCZ028-042-043-077-078-085-086-088-089-031400-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
1000 PM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE
SOUTHEASTERN NORTH CAROLINA OVERNIGHT THROUGH AROUND MID MORNING
FRIDAY. THIS INCLUDES AREAS ALONG AND EAST OF A LINE EXTENDING FROM
LAURINBURG TO SMITHFIELD TO TARBORO. THIS INCLUDES FAYETTEVILLE...
FORT BRAGG... GOLDSBORO... AND WILSON.

A STRONG STORM SYSTEM IS EXPECTED TO MOVE NORTHEAST THROUGH THE OHIO
VALLEY INTO THE GREAT LAKES EARLY FRIDAY. A WARM FRONT IS EXPECTED
TO LIFT NORTH INTO THE COASTAL AREA... AND POSSIBLY INTO THE
SANDHILLS AND COASTAL PLAIN BEFORE DAYBREAK. A STRONG COLD FRONT
WILL THEN TRACK EAST ACROSS THE AREA BY MID MORNING.

THE THREAT OF STRONG TO SEVERE THUNDERSTORMS SHOULD BE CONFINED TO
AREAS ALONG THE NORTHWARD MOVING WARM FRONT... AND AHEAD OF THE COLD
FRONT BETWEEN 400 AM AND 900 AM FRIDAY. IF THUNDERSTORMS DEVELOP...
THEY WILL HAVE THE POTENTIAL TO BECOME ROTATING STORMS. THEREFORE...
THERE WOULD BE A THREAT OF DAMAGING WINDS ALONG WITH ISOLATED
TORNADOES.

DUE TO THE POTENTIAL THREAT OF SEVERE WEATHER LATE AT NIGHT...
RESIDENTS IN THE AREA SHOULD STAY ABREAST OF THE THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE OR OTHER MEDIA
OUTLETS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDY CONDITIONS ARE EXPECTED DURING THE DAY FRIDAY...PARTICULARLY
DURING THE AFTERNOON HOURS. SOUTHWEST WINDS WILL BECOME SUSTAINED AT
15 TO 25 MPH...WITH GUSTS UP TO 35 MPH BY LATE MORNING...BECOMING
WESTERLY AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH DURING THE
AFTERNOON. ISOLATED WIND GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE.
WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. WITH A PREDOMINATELY WESTERLY WIND
DIRECTION...ROADS THAT RUN FROM NORTH TO SOUTH...SUCH AS INTERSTATE
95...WILL EXPERIENCE THE STRONGEST CROSS WINDS.

ADDITIONALLY...WITH THE GROUND SATURATED FROM RECENT RAINFALL...
GUSTY WINDS DURING THE AFTERNOON MAY BE STRONG ENOUGH TO KNOCK DOWN
A FEW TREES...AND CAUSE ISOLATED POWER OUTAGES. A WIND ADVISORY MAY
BE NEEDED.

BLAES/VINCENT/BADGETT

Nearby

Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.